Alert archive / Alabama / Gale Warnings in 2022

Gale Warning 6, NWS Mobile, AL

March 29, 2022

NWS Mobile, AL issued this gale warning at Mar 29, 2022, 1:49 PM CDT. It took effect at Mar 30, 2022, 10:00 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2022, 1:49 PM CDT (18:49 UTC)
In effect from
Mar 30, 2022, 10:00 AM CDT
Expired
Mar 31, 2022, 5:12 AM CDT
In force
19 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

262 
WHUS74 KMOB 291849
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
149 PM CDT Tue Mar 29 2022

GMZ630>636-650-655-670-675-300300-
/O.CON.KMOB.SC.Y.0029.220330T0600Z-220330T1500Z/
/O.UPG.KMOB.GL.A.0004.220330T1500Z-220331T1200Z/
/O.NEW.KMOB.GL.W.0006.220330T1500Z-220331T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
149 PM CDT Tue Mar 29 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 7 AM CDT
THURSDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 45 kt and seas 9 to 12 ft expected. For the Small Craft 
  Advisory, southeast winds 15 to 25 kt with gusts up to 30 to 35 
  kt and seas 6 to 9 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...For the Gale Warning, from 10 AM Wednesday to 7 AM CDT 
  Thursday. For the Small Craft Advisory, from 1 AM to 10 AM CDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
7 follow-up statements
447 
WHUS74 KMOB 291852
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
152 PM CDT Tue Mar 29 2022

GMZ630>636-650-655-670-675-300300-
/O.CON.KMOB.SC.Y.0029.220330T0600Z-220330T1500Z/
/O.CON.KMOB.GL.W.0006.220330T1500Z-220331T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
152 PM CDT Tue Mar 29 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 7 AM
CDT THURSDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 45 kt and seas 9 to 12 ft expected. For the Small Craft
  Advisory, southeast winds 15 to 25 kt with gusts up to 30 to 35 
  kt and seas 6 to 9 ft expected. Waves as high as 3 to 4 feet 
  over Mobile Bay and the Mississippi Sound.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...For the Gale Warning, from 10 AM Wednesday to 7 AM CDT 
  Thursday. For the Small Craft Advisory, from 1 AM to 10 AM CDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
425 
WHUS74 KMOB 300313
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1013 PM CDT Tue Mar 29 2022

GMZ630>636-650-655-670-675-301115-
/O.CON.KMOB.SC.Y.0029.220330T0600Z-220330T1500Z/
/O.CON.KMOB.GL.W.0006.220330T1500Z-220331T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1013 PM CDT Tue Mar 29 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 7 AM
CDT THURSDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 45 kt and seas 9 to 12 ft expected. For the Small Craft
  Advisory, southeast winds 15 to 25 kt with gusts up to 30 to 35 
  kt and seas 6 to 9 ft expected. Waves as high as 3 to 4 feet 
  over Mobile Bay and the Mississippi Sound.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...For the Gale Warning, from 10 AM Wednesday to 7 AM CDT 
  Thursday. For the Small Craft Advisory, until 10 AM CDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
656 
WHUS74 KMOB 300841
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
341 AM CDT Wed Mar 30 2022

GMZ630>636-650-655-670-675-301700-
/O.CON.KMOB.SC.Y.0029.000000T0000Z-220330T1500Z/
/O.CON.KMOB.GL.W.0006.220330T1500Z-220331T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
341 AM CDT Wed Mar 30 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
CDT THURSDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 45 kt and seas 8 to 13 ft expected. For the Small Craft
  Advisory, south winds 15 to 25 kt with gusts up to 35 kt and
  seas 5 to 8 ft. Waves as high as 3 to 4 feet over Mobile Bay 
  and the Mississippi Sound.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...For the Gale Warning, from 10 AM this morning to 7 AM 
  CDT Thursday. For the Small Craft Advisory, until 10 AM CDT 
  this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
378 
WHUS74 KMOB 301648
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1148 AM CDT Wed Mar 30 2022

GMZ630>636-650-655-670-675-310100-
/O.CON.KMOB.GL.W.0006.000000T0000Z-220331T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1148 AM CDT Wed Mar 30 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 45 kt and seas 8 to 13 ft expected. For the Small 
  Craft Advisory, south winds 15 to 25 kt with gusts up to 35 kt 
  and seas 5 to 8 ft. Waves as high as 3 to 4 feet over Mobile 
  Bay and the Mississippi Sound.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...For the Gale Warning, from 10 AM this morning to 7 AM 
  CDT Thursday. For the Small Craft Advisory, until 10 AM CDT 
  this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
175 
WHUS74 KMOB 302016
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
316 PM CDT Wed Mar 30 2022

GMZ650-655-670-675-310430-
/O.CON.KMOB.GL.W.0006.000000T0000Z-220331T1200Z/
/O.NEW.KMOB.SC.Y.0030.220331T1200Z-220331T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
316 PM CDT Wed Mar 30 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 1 PM CDT
THURSDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 40 kt and seas 8 to 13 ft. For the Small Craft 
  Advisory, west winds 15 to 25 kt with gusts up to 35 kt and 
  seas 8 to 11 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 7 AM CDT Thursday. For the 
  Small Craft Advisory, from 7 AM to 1 PM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630>636-310430-
/O.CON.KMOB.GL.W.0006.000000T0000Z-220331T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
316 PM CDT Wed Mar 30 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 
  1 to 4 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
718 
WHUS74 KMOB 310340
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1040 PM CDT Wed Mar 30 2022

GMZ650-655-670-675-311200-
/O.CON.KMOB.GL.W.0006.000000T0000Z-220331T1200Z/
/O.CON.KMOB.SC.Y.0030.220331T1200Z-220331T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1040 PM CDT Wed Mar 30 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM CDT
THURSDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 45 kt and seas 8 to 13 ft. For the Small Craft Advisory, 
  west winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 11 
  ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 7 AM CDT Thursday. For the 
  Small Craft Advisory, from 7 AM to 1 PM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630>636-311200-
/O.CON.KMOB.GL.W.0006.000000T0000Z-220331T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
1040 PM CDT Wed Mar 30 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 
  1 to 4 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
375 
WHUS74 KMOB 311012
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
512 AM CDT Thu Mar 31 2022

GMZ650-655-311815-
/O.CAN.KMOB.GL.W.0006.000000T0000Z-220331T1200Z/
/O.EXT.KMOB.SC.Y.0030.220331T1012Z-220401T0300Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
512 AM CDT Thu Mar 31 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 10 to 15 kt and seas 7 to 10 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ670-675-311815-
/O.CAN.KMOB.GL.W.0006.000000T0000Z-220331T1200Z/
/O.EXT.KMOB.SC.Y.0030.220331T1012Z-220401T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
512 AM CDT Thu Mar 31 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  6 to 11 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630>636-311115-
/O.CAN.KMOB.GL.W.0006.000000T0000Z-220331T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
512 AM CDT Thu Mar 31 2022

...GALE WARNING IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Mar 29, 6:28 AM CDT, 7 hours 21 minutes earlier.

Area forecast discussion, Mar 29, 6:28 AM CDT, 7 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
628 AM CDT Tue Mar 29 2022

.UPDATE...Have issued a Dense Fog Advisory for our coastal
counties. Lighter winds along with better radiational cooling
under partly cloudy skies(generally south of a stratus deck that
has formed north of the fog area) has allowed visibilities to drop
to less than 1/2 mile along and south of I-10.
/16

&&

.PREV DISCUSSION... /issued 616 AM CDT Tue Mar 29 2022/

AVIATION...
12Z issuance...LIFR/IFR conditions along and south of I-10 rise to
mid level MVFR conditions along and west of the Tombigbee River at
11z will rise to general mid level MVFR or higher through the
morning hours as fog/stratus across the area mixes out. South
winds around 5 knots will rise to 10 to 15 knots by afternoon. Low
end MVFR/IFR level stratus will form again tonight, with south
winds of 5 to 10 knots. /16

PREV DISCUSSION... /issued 422 AM CDT Tue Mar 29 2022/

NEAR TERM UPDATE /Now Through Wednesday morning/...An upper low
centered at the base of an upper trough along the West coast
moves east, with an upper ridge over the Plains moving east, to
over the East Coast by 18z/1pm Wednesday. A surface ridge
stretching north from surface high pressure centered over the
northeastern Gulf of Mexico shifts east, to off the East Coast. A
surface low that has developed along the southern Rockies moves
northeast over the Plains, creating a tight pressure gradient over
the Plains ahead of an approaching cold front. The strong deep
layer flow that has set up over the Plains creates a band of deep
layer moisture approaching 2" over the Plains, which then pushes
to over the Mississippi River by noontime Wednesday. Higher
moisture levels begin to move east over the forecast area,
creating a gradient in moisture levels over the forecast Wednesday
morning, ranging from around 0.5" over the eastern third of the
forecast area to around 1.3" along the western border of the
forecast area. Rainshowers will being to develop west of the
Alabama/Mississippi state line Wednesday in the more moist
airmass.

Southerly boundary layer winds over the forecast area have
allowed stratus to develop and move inland over the forecast area.
Where winds have been lighter, fog has formed. A few localities
have realized dense fog overnight, though winds have remained high
enough to limit the coverage of the lower visibilities. Will
continue to monitor.

With winds becoming strong Wednesday ahead of the approaching
system, a Wind Advisory will be issued beginning 15z Wednesday
morning. The strong winds will also bring increasing onshore flow. A
High Risk of rip currents will begin tonight and last into Friday
night before beginning to ease. Also a WWA for increasing surf
heights will likely be needed beginning Wednesday morning, but is a
bit outside of the issuance time frame at this time.

Not to forget, temperatures well above seasonal norms are expected.
Temperatures bottoming out in the mid to upper 50s tonight will
range from the upper 50s to mid 60s Tuesday night. High temperatures
in the low to mid 80s are expected today. /16

SHORT TERM /Wednesday afternoon Through Thursday night/...An
upper trof over the central states containing an embedded powerful
shortwave system advances eastward across much of the eastern
states through Thursday night. The powerful embedded shortwave
trof will be located on the eastern side of the larger scale upper
trof midday Wednesday (over the Eastern Plains) and lifts into
the interior eastern states Wednesday night, and in the process
causes the larger scale upper trof to take on a negative tilt. Two
jet maxima were noted during this period, a 100-130 knot upper
jet associated with the shortwave trof and a second 100-120 knot
jet moving through the base of the larger scale upper trof. The
entrance and exit regions of these two features set up a coupled-
jet structure which results in a region of strong upper level
divergence which shifts from Arkansas/Louisiana into Mississippi
Wednesday afternoon. As the upper jet associated with the
shortwave trof lifts off to the north Wednesday night, this region
of strong upper level divergence weakens slightly while
continuing across the Alabama/western Florida portion of the
forecast area, then weakens much more significantly while
continuing further east late Wednesday night.

As the surface, a surface low will be located near eastern Iowa
midday Wednesday with a cold front extending into eastern
Texas. The surface low deepens while moving well off to the north
and in the process brings the cold front through the forecast
area late Wednesday night into Thursday morning. In response to
the strong deep layer forcing associated with the upper level
system, by midday Wednesday a prefrontal trof and strong squall
line will have formed ahead of the front and extend from eastern
Arkansas into western Louisiana. A 40-50 knot 850 mb jet over the
forecast area increases to 50-70 knots Wednesday afternoon as the
squall line advances eastward and looks to enter the western
portion of the forecast area near 23-00Z Thursday. The low level
jet maintains this 50-70 knot strength while the squall line
continues further into the western portion of the area through the
mid evening hours (such as through 03Z Thursday), after which the
deep layer forcing slowly weakening primarily in response to the
shortwave trof lifting off to the north.

MLCAPE values of generally 800-1300 J/kg will accompany the squall
line and also eastward ahead of the line until it exits east of
the area. The 850 mb jet weakens after roughly 03Z Thursday and
shifts from southerly to southwesterly with the gradually
weakening deep layer forcing. Shear values will be very high
through the period, even after the anticipated "weakening" trend,
although the trend does line up well with the Storm Prediction
Center's Moderate Risk of severe storms generally along and west
of I-65 with an Enhanced Risk over the remainder of the area.
Discrete convection can be expected ahead of the squall line as
well. All modes of severe weather are possible with damaging wind
gusts likely the primary threat, and heavy rains will also pose a
potential flooding threat which will need to be monitored. Have
issued a Wind Advisory which will be in effect through Wednesday
afternoon into the evening hours. A Coastal Flood Advisory may
also need to be considered during this time frame, and a High Surf
Advisory or Warning will likely be required as well. A High Risk
of rip currents remains in effect through Thursday night. Dry
conditions develop over the area on Thursday in the wake of this
system. /29

EXTENDED TERM /Friday Through Monday/...An upper-level trough over
the eastern US quickly lifts to the northeast throughout the day on
Friday. Behind it, west-southwesterly flow aloft remains over the
area as another shortwave trough pushes in from the central US. As
it passes to our north, shortwave impulses, embedded within the flow
aloft, push over the region on Saturday. Once these features pass,
zonal to northwesterly flow returns to the region through the
remainder of the extended period. At the surface, high pressure over
our region on Friday quickly lifts northeastward across the
Appalachians. A low, in association with the shortwave trough,
develops over Kansas/Nebraska Friday night and moves towards the
Ohio River Valley during the day on Saturday. This low helps to drag
a cold front southeastward, clearing our region by Sunday morning.
Behind the front, high pressure settles in across the eastern US
through Monday.

Dry conditions will continue through Friday. By Saturday, with the
shortwave impulses moving overhead and the front approaching, rain
chances will return to the forecast. Models have come into better
agreement, with both the GFS and the ECMWF showing the main bulk of
precip over the southern half of our region and over the marine
zones. Therefore, maintained chance PoPs for our northern counties
and up to 70% PoPs for our southern counties. Some thunderstorms may
also be possible as instability may try to work its way into the
region, however, at this time, the best instability looks to remain
offshore. Once the front passes Sunday morning, dry conditions are
expected through the remainder of the period. Temperatures will
remain steady, with highs generally in the mid to upper 70s and lows
in the mid to upper 40s north to the mid to upper 50s along the
coast. /96

MARINE...A light to moderate southwest to west today will strengthen
into mid week as a system approaches the area. A Small Craft
Advisory is in effect beginning tonight, with a Gale Watch in effect
for Wednesday, with frequent gusts above Gale Force possible. A cold
front moves east over area waters Thursday, with light to moderate
westerly flow becoming northwest Thursday night, then easterly as
surface high pressure quickly moves east along the northern Gulf
coast.
/16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      83  66  81  61  79  49  75  55 /   0   0  50 100  10   0   0  30
Pensacola   79  65  79  67  79  54  74  59 /   0   0  20 100  20   0   0  30
Destin      77  65  77  67  77  57  72  60 /   0   0  10  90  40   0   0  30
Evergreen   85  60  85  60  79  47  76  50 /   0   0  20  90  10   0   0  20
Waynesboro  85  65  84  56  73  45  74  49 /   0   0  50 100   0   0   0  20
Camden      86  62  85  59  76  46  72  48 /   0   0  20 100  10   0   0  20
Crestview   85  60  82  63  81  50  77  53 /   0   0  10 100  30   0   0  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory from 10 AM Wednesday to midnight CDT Wednesday
     night for ALZ051>060-261>266.

     Dense Fog Advisory until 10 AM CDT this morning for ALZ261>266.

     High Rip Current Risk from this evening through Friday afternoon
     for ALZ265-266.

FL...Wind Advisory from 10 AM Wednesday to midnight CDT Wednesday
     night for FLZ201>206.

     Dense Fog Advisory until 10 AM CDT this morning for FLZ201>206.

     High Rip Current Risk from this evening through Friday afternoon
     for FLZ202-204-206.

MS...Wind Advisory from 10 AM Wednesday to midnight CDT Wednesday
     night for MSZ067-075-076-078-079.

GM...Gale Watch from Wednesday morning through Thursday morning for
     GMZ630>636-650-655-670-675.

     Small Craft Advisory from 1 AM to 10 AM CDT Wednesday for
     GMZ630>636-650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 10:12 PM CDTGale WatchMOB16 hr
Mar 28, 10:12 PM CDTSmall Craft AdvisoryMOB36 hr
Mar 29, 3:54 AM CDTWind AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more44 hr
Mar 29, 6:23 AM CDTDense Fog AdvisoryMOBBaldwin, Mobile4 hr
Mar 29, 11:34 AM CDTCoastal Flood AdvisoryMOBBaldwin, Mobile42 hr
Mar 29, 11:34 AM CDTHigh Surf WarningMOBBaldwin, Mobile54 hr

Nearby

Gale Warnings in Alabama, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.